Alert archive / Wisconsin / River Flood Warnings in 2008
River Flood Warning 37, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Apr 11, 2008, 12:28 AM CDT for Green Lake County, Waushara County, Winnebago County, Wisconsin. It took effect at Apr 11, 2008, 5:55 AM CDT. It was in force for 27 days.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2008, 12:28 AM CDT (05:28 UTC)
- In effect from
- Apr 11, 2008, 5:55 AM CDT
- Expired
- May 7, 2008, 10:02 PM CDT
- In force
- 27 days
- Issued by
- NWS Milwaukee, WI
- Flood severity
- Minor
Counties Green Lake County, WI, Waushara County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 89 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fox River (North) at Berlin (BERW3).
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 14.5 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04073500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Apr 10, 2:54 PM CDT, 9 hours 34 minutes earlier.
Area forecast discussion, Apr 10, 2:54 PM CDT, 9 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 254 PM CDT THU APR 10 2008 .FORECAST FOCUS ON EXTENDED WEATHER EFFECT OF APPROACHING STORM SYSTEM OVER REGION. .TONIGHT AND FRIDAY...MODELS ARE IN GOOD AGREEMENT WITH LOW PRESSURE DRIFTING OVER IOWA TONIGHT...THEN MOVING IN TO SOUTHERN WISCONSIN FRIDAY. A DRY SLOT IS EXPECTED AFTER AROUND MIDNIGHT UNTIL AROUND NOON FRIDAY...AS THE H850 BAROCLINIC ZONE IS PUSHED INTO CENTRAL WISCONSIN. MOST OF THE RAIN WILL OCCUR BEFORE MIDNIGHT...THEN BECOME MORE SCATTERED BETWEEN MIDNIGHT AND NOON FRIDAY AS THE MID LEVELS DRY OUT...AND THE LLJ LEANS TO THE NORTHEAST OF THE STATE. MODELS PRODUCE LARGE AMOUNTS OF OMEGA AND QPV IN THE DRY SLOT WHICH MAY RESULT IN SCATTERED THUNDERSTORMS TONIGHT. SOUTHERN WISCONSIN WILL BE IN CYCLONIC FLOW FRIDAY WITH MOISTURE RAPPING AROUND THE SURFACE SYSTEM. THIS WILL RESULT IN AREAS OF LIGHT RAIN. TIME XSECTIONS INDICATE A WARM LAYER FROM AROUND 3K FEET TO THE SURFACE. I WILL GENERALLY FOLLOW MAV TEMPERATURES FRIDAY WITH HIGHS AROUND NOON...THEN STEADY OR SLOWLY FALLING AS COLDER H850 AIR WRAPS AROUND THE SYSTEM. .SATURDAY THROUGH SUNDAY NIGHT...GFS/NAM/WRF/NGM PROGS IN CLOSE AGREEMENT WITH SYSTEM BECOMING STACKED OVER SOUTHERN LOWER MICHIGAN BY SATURDAY MORNING. WEATHER OVER CWA WILL REMAIN INFLUENCED BY THIS SLOW MOVING SYSTEM INTO EARLY NEXT WEEK. ENOUGH COLD AIR TO BE FILTERED ACROSS CWA TO ALLOW PRECIPITATION TO TURN OVER SNOW AND BEGIN STICKING ON ROADWAYS WITH TIME. BULK OF SIGNIFICANT SNOWFALL SHOULD STAY JUST NORTH OF CWA BUT STILL FEEL CONFIDENT ENOUGH TO MENTION AROUND 1 INCH OR SO WITH THE HIGHER AMOUNTS NORTH ON INTERSTATE 94. THIS IS IN LINE WITH HPC SNOW SOLUTION AS WELL. HAVE ADDED SNOW FLURRIES INTO SUNDAY ALONG EASTERN PORTIONS OF CWA AS GFS HAS BEEN CONSISTENT WITH PRODUCING LIGHT QPF OVER THIS AREA. EVALUATED POSSIBLE LAKE EFFECT FOR SUNDAY NIGHT BUT SITUATION IS MARGINAL AT THE MOMENT. .MONDAY AND BEYOND...ECMWF AND GFS PROGS INDICATE LARGE HIGH OVER STATE BY MONDAY NIGHT WITH DECENT WARM UP AS SOUTHWEST WINDS RETURN WARM AIR INTO REGION. AT THE MOMENT PROGS DEPICT AN EXTENDED PERIOD OF DRY WEATHER. && .AVIATION...LOW PRES WL DRFT OVR IA TNGT...THEN DRFT INTO SRN WI FRI. GULF MSTR WL CONT SURGING INTO RGN AHD OF SFC SYS TNGT RSLTG IN WDSPRD IFR CIGS/VSBYS IN RA AND ISOLD TSRA. XPCT MVFR CONDS IN AREAS -RA BR BY 18Z FRI WITH CONDS LNGRG THRU 00Z SAT. && .MARINE...A SMALL CRAFT ADVISORY IS IN EFFECT INTO FRIDAY. EAST WINDS TO 30 KNOTS WILL CONTINUE THROUGH THE EARLY MORNING HOURS...THEN GRADUALLY DIMINISH AND BACK TO THE SOUTH BY NOON FRIDAY. WAVES WILL RESPOND WITH WAVE HEIGHTS TO 8 FEET WHICH WILL ALSO GRADUALLY SUBSIDE TO 4 FEET BY NOON FRIDAY. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT FRIDAY FOR LMZ643>646. && SHORT/LONG TERM...35 AVIATION/MARINE...17
Hazardous weather outlook, Apr 10, 7:12 PM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 712 PM CDT THU APR 10 2008 WIZ046-047-051-052-056>060-062>072-111200- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 712 PM CDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT STEADY MODERATE RAIN WILL EVOLVE INTO SCATTERED SHOWERS AND A FEW THUNDERSTORMS TONIGHT. THE SHOWERS AND STORMS WILL PRODUCE PERIODS OF HEAVY RAIN THIS EVENING. WIDESPREAD RAINFALL TOTALS OF 1 TO 2 INCHES ARE EXPECTED BY FRIDAY MORNING...WHICH WILL LIKELY PUT MORE RIVERS INTO FLOOD. STRONG EAST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH THIS EVENING WILL SLOWLY DIMINISH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MANY RIVERS WILL CONTINUE TO RISE INTO THE WEEKEND DUE TO THE RUNOFF FROM THE EXPECTED RAINFALL. SOME RIVERS MAY EXPERIENCE MODERATE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED...BUT RAINFALL REPORTS WOULD BE APPRECIATED. LMZ643>646-111200- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 712 PM CDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR STRONG EAST WINDS UP TO 30 KNOTS TONIGHT BUILDING HIGH WAVES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH FRIDAY MORNING. ADVISORIES MAY BE NEEDED AGAIN FROM FRIDAY NIGHT INTO SUNDAY MORNING DUE TO BRISK NORTH WINDS PRODUCING HIGH WAVES. REM WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Apr 10, 9:06 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
906 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN 9 WNW BELOIT 42.57N 89.18W
04/10/2008 M0.83 INCH ROCK WI TRAINED SPOTTER
RAINFALL TOTAL AS OF 9 PM CDT.
&&
REMLocal storm report, Apr 10, 9:41 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
941 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM NON-TSTM WND GST 4 W MOUNT CALVARY 43.83N 88.33W
04/10/2008 E40 MPH FOND DU LAC WI TRAINED SPOTTER
REPORT FROM ST. PETER OF SMALL TREES DOWN IN SOME
ROADWAYS IN FOND DU LAC COUNTY. WIND SPEEDS OF 20 TO 40
MPH WITH SOME HIGHER GUSTS.
&&
REMLocal storm report, Apr 10, 10:48 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1048 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM NON-TSTM WND DMG 1 NE JANESVILLE 42.69N 89.00W
04/10/2008 ROCK WI LAW ENFORCEMENT
1 LARGE TREE FELL ON A HOUSE AT INTERSECTION OF GLEN
STREET AND MONROE STREET IN JANESVILLE. SOME TREES AND
BRANCHES DOWN AT VARIOUS LOCATIONS AROUND THE COUNTY FROM
WINDS DURING THE LATE AFTERNOON AND EVENING.
&&
REMLocal storm report, Apr 10, 11:11 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1111 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM HEAVY RAIN 1 SE VERONA 42.98N 89.52W
04/10/2008 M0.51 INCH DANE WI TRAINED SPOTTER
MEASURED 0.51 INCHES OF RAIN IN 27 MINUTES BETWEEN 1027
PM AND 1054 PM.
&&
REMLocal storm report, Apr 10, 11:26 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1126 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLOOD AFTON 42.60N 89.07W
04/10/2008 ROCK WI LAW ENFORCEMENT
RISING WATER IS BEGINNING TO COVER SOUTH RIVER ROAD IN
AFTON.
&&
REMLocal storm report, Apr 11, 12:18 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1218 AM CDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 AM HEAVY RAIN 5 SW MADISON 43.03N 89.45W
04/11/2008 M1.54 INCH DANE WI TRAINED SPOTTER
STORM TOTAL PRECIPITATION.
&&
WOODThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:03 PM CDT | River Flood Warning | MKX | Jefferson | 11 days |
| Apr 10, 9:35 PM CDT | River Flood Watch | MKX | Milwaukee | 9 hr |
| Apr 10, 9:44 PM CDT | River Flood Warning | MKX | Milwaukee | 8 hr |
| Apr 10, 9:44 PM CDT | River Flood Warning | MKX | Jefferson | 72 hr |
| Apr 10, 9:59 PM CDT | River Flood Statement | MKX | Waukesha | 24 hr |
| Apr 11, 12:23 AM CDT | River Flood Warning | MKX | Milwaukee | 22 hr |
| Apr 11, 12:24 AM CDT | River Flood Warning | MKX | Racine | 3 days |
| Apr 11, 12:26 AM CDT | River Flood Warning | MKX | Green, Rock | 5 days |
| Apr 11, 12:31 AM CDT | River Flood Warning | MKX | Green | 8 days |
| Apr 11, 5:12 AM CDT | River Flood Warning | MKX | Sauk | 35 hr |
| Apr 11, 5:12 AM CDT | River Flood Warning | MKX | Lafayette | 30 hr |
| Apr 11, 5:12 AM CDT | River Flood Warning | MKX | Sheboygan | 11 hr |
| Apr 11, 5:28 AM CDT | River Flood Warning | MKX | Waukesha | 53 hr |
| Apr 11, 5:54 AM CDT | River Flood Warning | MKX | Rock | 12 days |
| Apr 11, 7:05 AM CDT | Dense Fog Advisory | MKX | Columbia, Dane, Dodge, Green, Jefferson, Kenosha and 7 more | 3 hr |
| Apr 11, 10:29 AM CDT | River Flood Watch | MKX | Sauk | 12 hr |
Nearby
River Flood Warnings in Wisconsin, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.